Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 191, NWS Tulsa, OK

May 15, 2022Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2022, 11:59 AM CDT for Carroll County, Madison County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2022, 11:59 AM CDT (16:59 UTC)
Expired
May 15, 2022, 1:00 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 8:45 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 11:15 AM CDT, 44 minutes earlier.

Area forecast discussion, May 15, 11:15 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1115 AM CDT Sun May 15 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 1115 AM CDT Sun May 15 2022

Modifications to the forecast have been made based on the latest
data. Situation is continually evolving ahead of a cold front
that is draped across KS/MO and the CAMs have had difficulties of
late. An outflow boundary that was draped along the highway 412
corridor early this morning from last night's storms has lifted
north and washing out. Another outflow boundary is pushing south
into far NE OK from the KS storms. Current thinking is that we'll
get more cellular afternoon development along consolidated outflow
ahead of the front with gradual upscale growth into one or more
SE moving clusters into the late afternoon and evening. With a
moderate to highly unstable airmass in place ahead of the
boundaries, the more discrete storms will be capable of very large
hail and damaging winds. If a storm can ride a boundary there
will be potential for a tornado as well. Once storms evolve into
clusters the threat will transition to primarily damaging wind,
with wider swaths of near 70 mph winds possible.

Lacy

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 357 AM CDT Sun May 15 2022

Most of the showers and thunderstorms should exit the area by late
this evening, with low shower and storm chances confined to
southeast Oklahoma and west central Arkansas by late tonight.
After a cooler and less humid day Monday, the heat and humidity
will return Tuesday and especially Wednesday. A few showers and
storms remain possible late Monday night and Tuesday morning across
northeast Oklahoma and northwest Arkansas as the warmer and more
humid air lifts back north into our area.

Wednesday and Thursday look hot and humid. An isolated storm or
two cannot be ruled out during this period, but the chances look
too low to mention. A relatively strong cold front will push into
the area by Friday afternoon bringing another chance of showers
and storms. Unsettled weather will then continue through next
weekend, with shower and thunderstorm chances continuing and
temperatures cooling to below the seasonal averages.

&&

.AVIATION...
(12Z TAFS)
Issued at 618 AM CDT Sun May 15 2022

A little early morning fog across parts of northeast Oklahoma will
quickly give way to VFR conditions for much of the day. Scattered
thunderstorms are expected to develop along a cold front later
this afternoon and evening and move from north to south across the
terminals. Reduced vsbys will occur within any tsra along with
some gusty winds and possibly some MVFR cigs. Storms should move
out overnight and VFR conditions will prevail for the rest of the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  59  83  63 /  50  30   0  20
FSM   88  64  86  64 /  10  60   0  20
MLC   91  63  85  64 /  20  50   0  10
BVO   85  56  82  58 /  50  20   0  20
FYV   85  57  81  57 /  40  40   0  20
BYV   83  57  80  56 /  70  40   0  20
MKO   89  60  83  62 /  40  50   0  20
MIO   83  56  80  59 /  70  30   0  20
F10   90  60  83  63 /  30  30   0  20
HHW   91  67  88  66 /   0  50   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....05
AVIATION...04
Hazardous weather outlook, May 15, 5:22 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
522 AM CDT Sun May 15 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
522 AM CDT Sun May 15 2022

...SEVERE STORMS EXPECTED TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Around Noon.

	AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Scattered to numerous severe thunderstorms are expected, mainly
this afternoon and early this evening, as a cold front moves south
across the area. Damaging winds up to 70 miles an hour will be the
greatest threat, but large hail and a tornado or two will also be
possible.

Thunderstorms are organizing across southern Nebraska and northern
Kansas early this morning, and these storms are likely to move
southeast, and should be approaching far northeast Oklahoma and
far northwest Arkansas by midday. At least scattered severe storms
are expected to develop this afternoon along the western flank of
this line, and if these storms remain discrete, a more significant
hail and tornado threat may develop. Locally heavy rainfall will
also accompany some of the storms.

The thunderstorms will continue to move southeast with the cold
front, and the severe threat should diminish by mid to late
evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
THURSDAY...High Wind Potential.
FRIDAY and SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Low thunderstorm chances will return late Monday night and Tuesday
morning as a warm front lifts north across the area. A cold front
will move into the area Friday, bringing another chance of
thunderstorms. Unsetttled weather will continue into next weekend,
with storm chances continuing.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 15, 10:43 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     HAIL             1 E ONETA               36.02N 95.70W
05/15/2022  U1.00 INCH       WAGONER            OK   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:08 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee22 min
May 15, 12:25 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington50 min
May 15, 12:28 AM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Pawnee47 min
May 15, 12:47 AM CDTSpecial Weather StatementTSACreek28 min
May 15, 1:07 AM CDTSevere Thunderstorm WarningTSACraig, Mayes38 min
May 15, 1:12 AM CDTSpecial Weather StatementTSAOsage33 min
May 15, 1:12 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington48 min
May 15, 1:32 AM CDTSpecial Weather StatementTSATulsa28 min
May 15, 1:43 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes47 min
May 15, 1:50 AM CDTSpecial Weather StatementTSACraig40 min
May 15, 1:57 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa36 min
May 15, 1:58 AM CDTSpecial Weather StatementTSAWagoner32 min
May 15, 2:06 AM CDTSpecial Weather StatementTSAMayes, Rogers24 min
May 15, 2:21 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner12 min
May 15, 2:32 AM CDTSevere Thunderstorm WarningTSADelaware25 min
May 15, 2:49 PM CDTSevere Thunderstorm WarningTSAAdair37 min
May 15, 3:10 PM CDTSevere Thunderstorm WarningTSAAdair65 min
May 15, 4:18 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah57 min
May 15, 4:24 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee66 min
May 15, 4:32 PM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah58 min
May 15, 4:46 PM CDTSevere Thunderstorm WarningTSAOkmulgee31 min
May 15, 4:56 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah64 min
May 15, 5:13 PM CDTSpecial Weather StatementTSASequoyah32 min
May 15, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAHaskell, LeFlore, Sequoyah53 min
May 15, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Okfuskee, Okmulgee53 min
May 15, 5:27 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah52 min
May 15, 5:50 PM CDTSevere Thunderstorm Warning Considerable damage threatTSALeFlore55 min
May 15, 6:05 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah55 min
May 15, 6:13 PM CDTSpecial Weather StatementTSAPittsburg62 min
May 15, 6:21 PM CDTSpecial Weather StatementTSAAdair54 min
May 15, 6:36 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah39 min
May 15, 6:36 PM CDTSevere Thunderstorm WarningTSACherokee, Creek, Muskogee, Okmulgee, Rogers, Tulsa and 1 more54 min
May 15, 6:44 PM CDTSevere Thunderstorm WarningTSALeFlore12 min
May 15, 6:45 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore32 min
May 15, 6:59 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner46 min
May 14, 7:11 PM CDTSpecial Weather StatementTSAMadison49 min
May 14, 7:11 PM CDTSpecial Weather StatementTSAMadison34 min
May 14, 7:35 PM CDTSevere Thunderstorm WarningTSAMadison40 min
May 14, 8:14 PM CDTSpecial Weather StatementTSAMadison31 min
May 14, 9:02 PM CDTSpecial Weather StatementTSAWashington28 min
May 14, 9:17 PM CDTSevere Thunderstorm WarningTSAWashington43 min
May 14, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatTSABenton, Washington47 min
May 15, 3:44 AM CDTSpecial Weather StatementTSABenton31 min
May 15, 12:20 PM CDTSevere Thunderstorm WarningTSACarroll, Madison55 min
May 15, 12:26 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington64 min
May 15, 12:47 PM CDTSevere Thunderstorm WarningTSAMadison, Washington58 min
May 15, 12:50 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
May 15, 1:08 PM CDTSevere Thunderstorm WarningTSAMadison, Washington67 min
May 15, 1:37 PM CDTFlash Flood WarningTSAMadison, Washington3 hr
May 15, 1:41 PM CDTSevere Thunderstorm WarningTSAMadison, Washington64 min
May 15, 2:07 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan18 hr
May 15, 2:15 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin47 min
May 15, 3:52 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACrawford, Franklin, Sebastian53 min
May 15, 6:54 PM CDTSpecial Weather StatementTSAWashington66 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.